question-icon

What causes penile burning sensation while passing urine and after urination?

default
Posted on Tue, 24 Nov 2015
Question: Doctor i am facing problem since 3 months. 3 moths ago, I had a red patch and swelling on red meatus. I visited to a Doctor. He prescribed the medicine for the same.The problem got resolved after 10 days. After 10 days there was no swelling and redness and meatus. But since then I am facing some sensation at the penis meatus. Along with this, I am facing burning at the tip of the penis while passing the urine and after the micturation.
I have gone through the Urine test, Blood test, Blood Sugar, CBC test, Urine Culture test. All the test are normal.
I visited to the same doctor again. He referred me to the Urologist. Urologist checked the penis meatus and said there is no swelling and redness on the Penis meatus. For sensation and burning he prescribed the following medicine.
1. Citralka syrup - 2 times in a day for 14 days
2. Flucort Ointment (Fluocinolone acetonide) - apply 2 times in a day for 14 days
Doctor I am hesitating to apply this ointment on such a sensitive area (Penis Meatus) as this ointment is a steroid.
Please provide your comments on the below
1. Why am i feeling the burning sensation or irritation at the Penis Meatus all the time since all the reports are normal?
2. Is there any side effects of the Flucort Ointment?
3. Is there any safe and good alternative of Flucort Ointment?
doctor
Answered by Dr. P. T. Patil (35 minutes later)
Brief Answer:
It is due to residual inflammation of urethra (Urethritis)

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you have burning at the tip of the penis while passing urine and after urination .

I shall be happy if you can post me few more details to help me in making comments on your problem.
1) Did you have unprotected sex before you started getting these symptoms ?
2) Do you have any discharge from urethra?

Irritation at the tip of penis and burning is mostly due to inflammation of the delicate urethral membrane .

Please get your urine culture done to rule out any active infection .

Taking broad spectrum antibiotics like Cefixime along with urinary antiseptic like
Nitrofurantoin and anti inflammatory medicine like Diclofenac twice daily and urine alkaliser thrice daily This will help to resolve the issue within two weeks ..

I personally do not recommend steroid cream for irritation of meatus.

Hope I have answered your query ,please feel free to ask if you have more questions I shall be happy to help you
Thanks and Regards.
Dr.Patil.




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (25 minutes later)
Hello doctor
thanks for the reply
Please find below the answer of your question
1. No. I have not done sex or intercourse till now
2. If you are talking about the discharge that looks like pus or that is white in color, I do not have that kind of discharge. But yes a crystal clear liquid (transparent in clear) is secreted when i get the erection. I had discussed the same with my urologist. As per the Urologist, It is a normal discharge and it is secreted from Cowper gland. And it secrets when a man is sexually aroused.

And one more thing doctor I have already taken the Cefixime 400 mg - Twice in a day with anti inflamatory Medicine like Zerodol SP ( Acelofenac + paracetamol + Serratiopeptidase) for 15 days. After this i have taken the Doxycycline 100 mg for 7 days. But i did not get relief
I have gone through the Urine culture, blood test, CBC, Urine Routine analysis. All the test reports completely normal.
doctor
Answered by Dr. P. T. Patil (8 hours later)
Brief Answer:
Continue taking Citralka thrice daily.

Detailed Answer:
hello
Thanks for follow up.
In view of your all tests being normal and your symptoms are still not resolved even after taking almost all appropriate antibiotics and anti inflammatory drugs for adequate period of time .It is very difficult to explain the cause of your symptoms .

It could be considered to be due to anxiety .

Ensure to take urine alkalizer(Citralka) thrice daily and drink more water to keep your alkaline and dilute.

Thanks and Regards.
Dr.Patil.


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10340 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes penile burning sensation while passing urine and after urination?

Brief Answer: It is due to residual inflammation of urethra (Urethritis) Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have burning at the tip of the penis while passing urine and after urination . I shall be happy if you can post me few more details to help me in making comments on your problem. 1) Did you have unprotected sex before you started getting these symptoms ? 2) Do you have any discharge from urethra? Irritation at the tip of penis and burning is mostly due to inflammation of the delicate urethral membrane . Please get your urine culture done to rule out any active infection . Taking broad spectrum antibiotics like Cefixime along with urinary antiseptic like Nitrofurantoin and anti inflammatory medicine like Diclofenac twice daily and urine alkaliser thrice daily This will help to resolve the issue within two weeks .. I personally do not recommend steroid cream for irritation of meatus. Hope I have answered your query ,please feel free to ask if you have more questions I shall be happy to help you Thanks and Regards. Dr.Patil.